British Lung Foundation
35,424 members42,789 posts

Drug reaction

Hello, I have seen Dermatologists about this rash I have. It has spread daily until it is extensive all over my body. I have kept up nebulising Colomycin till dermatologists has seen it. I attended hospital for a skin biopsy to be taken. Dermotoligist has sent letter to respiratory consultant and my gp today to inform them she thinks this is drug related to the Colomycin. I am having to go to hospital three days a week for 4 weeks treatment to help with this rash. I am so disappointed this has happened as it has kept me clear of pseudomonas. So back to square one again. Majt 😟

12 Replies
oldestnewest

So sorry to hear about your nasty rash. I hope a good solution can be found. Take care xxxxx

1 like
Reply

Thank you Sassy I hope so. XXX

1 like
Reply

Oh dear, that's so disappointing. Can I ask what the rash looks like? Is it raised bumps like nettle rash? If it's not affecting your breathing, could you not take a daily antihistamine to control it? I did this once for several years.

If it turns out you simply can't tolerate colomycin, you could always swap to tobramycin.

2 likes
Reply

Hello Hanne, I'm not very good at explaining but I'll try. You would think I've been scolded it looks red raw. It started with red spots and they just spread then they all join up together. My gp thought it looked like lichen plantis. The only place it hasn't touched is my face and scalp. I haven't stopped the treatment, I'll wait till I get word from my consultant. I don't know if I am doing right or wrong in this. I have also started to get dizzy. Thanks Hanne for your reply. Xxx Ps yes I have breathing problems. Can I just add where the rash started the skin is thick and scaly. Majt Xxx

Reply

Sorry to hear this Majt and was just going to say the same as Hanne that there is always nebulised Tobramycin if the Colomycin doesn’t work out for you.

Loe cx

1 like
Reply

Hello thank you for your reply. Is tobramycin a good drug for psuedomonas. My gp said they would have to find a alternative. It is a shame when there's reactions to these drugs. Majt Xxx

Reply

Quite frequently if someone cannot tolerate or are allergic to Colomycin they will try Tobramycin, which if tolerated, should work well. I can’t tolerate either unfortunately.

If you’re going dizzy and having this reaction I would contact your consultant or consultants secretary either for advice or an earier appointment. I really wouldn’t wait until arranged consultation.

Good luck.

Cx

1 like
Reply

Hi you are right because my next appointment isn't till April. The only thing it is such a busy hospital I can never get through. Everything always seems to take time to get things sorted. I've made a appointment with gp see what happens then, Or i might have to make this decision which I really don't want to do. I don't feel brave enough. Thanks coughdrop Xxx Ps sorry you can't tolerate these drugs.🌹

Reply

Do you have respiratory nurses at your hospital as they have direct access to the consultants. No matter how busy a hospital is the switchboard should put you through to your consultants secretary. Can you contact the nurse or whoever did your assessment for Colomycin originally. You need to get this sorted out, tomorrow I would suggest.

Good luck - let us know how you get on.

Cx

1 like
Reply

Hi yes I have a respiratory nurse I've left message both with consultants Secretary I have her number, and I have rang the ward itself and left messages but have not received a reply, but not about these results this was a while ago. I'll try again tomorrow. I know she's at a different hospital on a Thursday. I'll try and talk to his Secretary. Nothing is ever easy is it. Yes I'll let you know how I get on. Fingers crossed. Majt Xxx. Thanks

1 like
Reply

Good luck in getting through, Majt. Let us know how you get on,

1 like
Reply

Thank you Ergendl, I'll keep in touch. Majt. Xx

Reply

You may also like...